Aggravation of diabetes, and incompletely deficient insulin secretion in a case with type 1 diabetes-resistant human leukocyte antigen DRB1*15:02 treated with nivolumab

    loading  Checking for direct PDF access through Ovid

Abstract

Anti-programmed cell death-1 (PD-1) antibody therapy induces various adverse effects, especially in the endocrine system. Several cases of acute-onset insulin-dependent diabetes after anti-PD-1 antibody therapy have been reported. Many of these cases have a susceptible human leukocyte antigen (HLA) genotype for type 1 diabetes, possibly suggesting that HLA might be involved in the onset of diabetes with anti-PD-1 therapy. We describe an atypical case of hyperglycemia after anti-PD-1 antibody administration. A 68-year-old Japanese man with pancreatic diabetes and steroid diabetes was given nivolumab three times for chemoresistant adenocarcinoma of the lung. On day 5 after the third infusion of nivolumab, he had hyperglycemia (blood glucose 330 mg/dL and hemoglobin A1c 8.0%) without ketosis and with incompletely deficient insulin secretion. The patient had both type 1 diabetes susceptible (HLA-A*24:02 and -DRB1*09:01) and resistant (HLA-DRB1*15:02) HLA genotypes. These HLA genotypes differ from those previously reported in anti-PD-1 antibody-induced diabetes, and might have influenced the preservation of insulin secretion after nivolumab administration in the present case.

Related Topics

    loading  Loading Related Articles